skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Spectral sum rules for confining large-N theories

Abstract

We consider asymptotically-free four-dimensional large-$N$ gauge theories with massive fermionic and bosonic adjoint matter fields, compactified on squashed three-spheres, and examine their regularized large-$N$ confined-phase spectral sums. The analysis is done in the limit of vanishing ’t Hooft coupling, which is justified by taking the size of the compactification manifold to be small compared to the inverse strong scale Λ₋1. We find our results motivate us to conjecture some universal spectral sum rules for these large $N$ gauge theories.

Authors:
 [1];  [2];  [3]
  1. Univ. of Washington, Seattle, WA (United States). Inst. for Nuclear Theory
  2. Univ. of Tokyo, Chiba (Japan); Univ. of Copenhagen (Denmark). The Niels Bohr International Academy & Discovery Center
  3. Univ. of Tokyo, Chiba (Japan); ; Institute for Advanced Study, Princeton, NJ (United States). School of Natural Sciences
Publication Date:
Research Org.:
Univ. of Washington, Seattle, WA (United States)
Sponsoring Org.:
USDOE; Japan Society for the Promotion of Science (JSPS); National Science Foundation (NSF)
OSTI Identifier:
1326998
Grant/Contract Number:  
FG02-00ER41132; PHYS-1066293; 15K17634
Resource Type:
Accepted Manuscript
Journal Name:
Journal of High Energy Physics (Online)
Additional Journal Information:
Journal Name: Journal of High Energy Physics (Online); Journal Volume: 2016; Journal Issue: 6; Journal ID: ISSN 1029-8479
Publisher:
Springer Berlin
Country of Publication:
United States
Language:
English
Subject:
72 PHYSICS OF ELEMENTARY PARTICLES AND FIELDS; Confinement; 1/N Expansion

Citation Formats

Cherman, Aleksey, McGady, David A., and Yamazaki, Masahito. Spectral sum rules for confining large-N theories. United States: N. p., 2016. Web. https://doi.org/10.1007/JHEP06(2016)095.
Cherman, Aleksey, McGady, David A., & Yamazaki, Masahito. Spectral sum rules for confining large-N theories. United States. https://doi.org/10.1007/JHEP06(2016)095
Cherman, Aleksey, McGady, David A., and Yamazaki, Masahito. Fri . "Spectral sum rules for confining large-N theories". United States. https://doi.org/10.1007/JHEP06(2016)095. https://www.osti.gov/servlets/purl/1326998.
@article{osti_1326998,
title = {Spectral sum rules for confining large-N theories},
author = {Cherman, Aleksey and McGady, David A. and Yamazaki, Masahito},
abstractNote = {We consider asymptotically-free four-dimensional large-$N$ gauge theories with massive fermionic and bosonic adjoint matter fields, compactified on squashed three-spheres, and examine their regularized large-$N$ confined-phase spectral sums. The analysis is done in the limit of vanishing ’t Hooft coupling, which is justified by taking the size of the compactification manifold to be small compared to the inverse strong scale Λ₋1. We find our results motivate us to conjecture some universal spectral sum rules for these large $N$ gauge theories.},
doi = {10.1007/JHEP06(2016)095},
journal = {Journal of High Energy Physics (Online)},
number = 6,
volume = 2016,
place = {United States},
year = {2016},
month = {6}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Save / Share:

Works referenced in this record:

Hidden symmetry of the two-dimensional chiral fields
journal, December 1977


String representations and hidden symmetries for gauge fields
journal, March 1979


Gauge fields as rings of glue
journal, January 1980


A relation between approaches to integrability in superconformal Yang-Mills theory
journal, October 2003


Review of AdS/CFT Integrability: An Overview
journal, October 2011

  • Beisert, Niklas; Ahn, Changrim; Alday, Luis F.
  • Letters in Mathematical Physics, Vol. 99, Issue 1-3
  • DOI: 10.1007/s11005-011-0529-2

The Hagedorn/Deconfinement Phase Transition in Weakly Coupled Large N Gauge Theories
journal, January 2004

  • Aharony, Ofer; Marsano, Joseph; Minwalla, Shiraz
  • Advances in Theoretical and Mathematical Physics, Vol. 8, Issue 4
  • DOI: 10.4310/ATMP.2004.v8.n4.a1

Casimir Energy of Confining Large N Gauge Theories
journal, June 2015


Volume Independence in the Large N Limit and an Emergent Fermionic Symmetry
journal, September 2013


Cardy formulae for SUSY theories in d = 4 and d = 6
journal, December 2014

  • Di Pietro, Lorenzo; Komargodski, Zohar
  • Journal of High Energy Physics, Vol. 2014, Issue 12
  • DOI: 10.1007/JHEP12(2014)031

High-temperature expansion of supersymmetric partition functions
journal, July 2015

  • Ardehali, Arash Arabi; Liu, James T.; Szepietowski, Phillip
  • Journal of High Energy Physics, Vol. 2015, Issue 7
  • DOI: 10.1007/JHEP07(2015)113

Dynamical breaking of supersymmetry
journal, October 1981


The Casimir energy in curved space and its supersymmetric counterpart
journal, July 2015

  • Assel, Benjamin; Cassani, Davide; Di Pietro, Lorenzo
  • Journal of High Energy Physics, Vol. 2015, Issue 7
  • DOI: 10.1007/JHEP07(2015)043

Spontaneous supersymmetry breaking in supersymmetric string theories
journal, May 1984


Number of degrees of freedom, density of states and tachyons in string theory and CFT
journal, July 1991


Non-critical superstrings
journal, November 1990


String Theory, Misaligned Supersymmetry, and the Supertrace Constraints
journal, June 1995


A planar diagram theory for strong interactions
journal, April 1974


Baryons in the expansion
journal, November 1979


Gauge Fields and Space-Time
journal, October 2002


The Hagedorn transition, deconfinement and SYM theory
journal, May 2000


Bose-Fermi degeneracies in large N adjoint QCD
journal, July 2015

  • Basar, Gökçe; Cherman, Aleksey; McGady, David
  • Journal of High Energy Physics, Vol. 2015, Issue 7
  • DOI: 10.1007/JHEP07(2015)016

Hagedorn transition and topological entanglement entropy
journal, June 2016


Double integrals and infinite products for some classical constants via analytic continuations of Lerch’s transcendent
journal, July 2008


The 2-loop partition function of large N gauge theories with adjoint matter on S 3
journal, December 2009


SUSY gauge theories on squashed three-spheres
journal, May 2011

  • Hama, Naofumi; Hosomichi, Kazuo; Lee, Sungjay
  • Journal of High Energy Physics, Vol. 2011, Issue 5
  • DOI: 10.1007/JHEP05(2011)014

    Works referencing / citing this record:

    Superconformal index of higher derivative N = 1 $$ \mathcal{N}=1 $$ multiplets in four dimensions
    journal, October 2018

    • Beccaria, Matteo; Tseytlin, Arkady A.
    • Journal of High Energy Physics, Vol. 2018, Issue 10
    • DOI: 10.1007/jhep10(2018)087